MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. COCR TRANSCEND FEMORAL HEAD 28MM SLT TAPER SHORT; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. COCR TRANSCEND FEMORAL HEAD 28MM SLT TAPER SHORT; HIP COMPONENT
Model Number 26000017
Medical Device Problem Codes Difficult to Insert (1316); Fitting Problem (2183)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, shell did not attach to the ball.Additional information on 01/31/2020: reporter stated that during surgery the head did not attach to the shell.They were using a 28 head and a 45 bipolar shell.According to the reporter, he noticed that the plastic rim inside the shell did not seem flush to the shell (there was a 3-4mm gap) and he thinks that it may be the reason why the head did not attach to the shell.In the end, they used a 32 head and a 46 shell.These functioned well.
 
Additional Manufacturer Narrative
Updated device code.

Brand Name
COCR TRANSCEND FEMORAL HEAD 28MM SLT TAPER SHORT
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key9682793
Report Number3010536692-2020-00105
Device Sequence Number2667919
Product Code JDL
UDI-Device IdentifierM684260000171
UDI-PublicM684260000171
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K004043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number26000017
Device Catalogue Number26000017
Device Lot Number1760412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date09/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR